Massachusetts, 2015Flood in Massachusetts, July 15, 2015
July 15, 2015 · NWS BOX · 1 event in 1 county or zone
Showers and thunderstorms developed across the area as a result of an upper level disturbance and a cold front. A couple of these slow moving storms resulted in flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed across the area as a result of an upper level disturbance and a cold front. A couple of these slow moving storms resulted in flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 15, 2:09 PM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 15, 2:09 PM EST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
309 PM EDT WED JUL 15 2015
.SYNOPSIS...
A COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS THIS
AFTERNOON INTO THE EARLY EVENING HOURS. LOCALLY HEAVY RAINFALL IS
LIKELY ESPECIALLY ACROSS CT/RI AND SOUTHEAST MASSACHUSETTS.
CANADIAN HIGH PRESSURE PROVIDES DRY AND SLIGHTLY COOLER THAN
NORMAL WEATHER THURSDAY AND FRIDAY. WARMER WEATHER IS LIKELY NEXT
WEEKEND INTO EARLY NEXT WEEK...BUT WITH AN INCREASED RISK FOR
SHOWERS OR THUNDERSTORMS EACH DAY.
&&
.NEAR TERM /UNTIL 9 PM THIS EVENING/...
*** FLASH FLOOD WATCH IN EFFECT FROM 1 PM TO 9 PM FOR MUCH OF
SOUTHEAST MASSACHUSETTS...RHODE ISLAND AND NORTHEAST CONNECTICUT ***
3 PM UPDATE...
AT 3 PM BROKEN LINE OF CONVECTION WAS LOCATED FROM CAPE ANN AREA
EXTENDING SOUTHWEST INTO CT. MORE ISOLATED CONVECTION DEVELOPING
SOUTHEAST OF THIS AREA. FRONT HAS SLIPPED JUST SOUTH OF THE REGION
BUT BECOMING MORE DIFFUSED ALONG THE SOUTH COAST AND EAST COAST AS
LOCAL SEABREEZES DEVELOP. THESE SEABREEZE BOUNDARIES WILL LIKELY
PROVIDE A FOCUS FOR NEW AND STRONGER CONVECTION PER LATEST
HRRR/ARW AND NMM.
DESPITE MUCH OF THE REGION IN THE POST FRONTAL AIRMASS DEW PTS
REMAIN IN THE 60S WITH SURFACE TEMPS IN THE LOW TO MID 80S. THIS
IS YIELDING ML CAPES OF AROUND 1000 J/KG ACROSS RI AND SOUTHEAST
MA WITH SBCAPES UP TO 2000 J/KG IN THIS SAME AREA. THUS SUFFICIENT
INSTABILITY TO SUPPORT ROBUST UPDRAFTS. THIS COUPLED WITH COPIOUS
MOISTURE THROUGH THE COLUMN /PWATS ABOUT 1.7" AND DEW PTS U60S TO
L70S/...CONVERGENCE FROM LOCAL SEABREEZE BOUNDARIES AND LIGHT
WINDS ALOFT /SLOW MOVING STORMS/ TO INCREASE THE RISK FOR
TORRENTIAL DOWNPOURS AND LOCALIZED FLASH FLOODING IN THE WATCH
AREA...NORTHEAST CT/RI AND SOUTHEAST MA. ARW/NMM/NAM/HRRR/RGEM ALL
INCREASE AREAL COVERAGE AND INTENSITY OF CONVECTION AROUND 20Z/21Z
AND THEREAFTER TIL ABOUT 00Z. THUS ABOVE AVERAGE CONFIDENCE IN
OUR WATCH. THINKING ALL MODELS ARE FOCUSING/KEYING ON CONVERGING
SOUTH COAST AND EAST COAST SEABREEZE BOUNDARIES OVER SOUTHEAST MA
YIELDING MULTIPLE QPF BULLSEYE IN THIS AREA.
BY 21Z CONVECTION WILL BE SOUTH OF THE MASSACHUSETTS TURNPIKE AND
FOCUSED ACROSS CT/RI AND SOUTHEAST MA. THUS HEAVY RAIN AND
POTENTIAL LOCALIZED FLOODING COULD IMPACT THE LATE DAY COMMUTE
ACROSS RI AND SOUTHEAST MA. BY 00Z- 03Z STORMS WILL WEAKEN
RAPIDLY AND MOVE OFFSHORE. THE HEAVY RAIN COUPLED WITH HIGH DEW PT
AIRMASS MAY RESULT IN PATCHY FOG EARLY THIS EVENING.
&&
.SHORT TERM /9 PM THIS EVENING THROUGH THURSDAY NIGHT/...
LATER THIS EVENING AND OVERNIGHT...
RAPID/STRONG DRYING THRU THE COLUMN FROM NORTHWEST TO SOUTHEAST
LATER TONIGHT. COULD STILL HAVE SOME MID LEVEL CLOUDINESS LINGER
ALONG THE SOUTH COAST THRU DAYBREAK. BECOMING LESS HUMID AND
COOLER LATER TONIGHT WITH POST FRONTAL AIRMASS YIELDING DEW PTS
FALLING INTO THE 50S...EXCEPT STILL LINGERING AROUND 60 ALONG THE
SOUTH COAST.
SECOND HALF OF THE NIGHT WILL SEE INCREASING NE WINDS AS SURFACE
WAVE INTENSIFIES SOUTH OF NEW ENGLAND ALONG WITH 1020 MB HIGH
ADVECTING INTO SOUTHERN QUEBEC AND ONTARIO. AS PGRAD TIGHTENS AND
COOLER/DENSE NE FLOW INCREASES SURFACE WINDS WILL RAMP UP TO 20
TO 30 MPH WITH HIGHEST SPEEDS OBSERVED OVER CAPE COD AND THE
ISLANDS.
THURSDAY...
COOL AND BREEZY IN THE MORNING WITH NE WINDS 20 TO 30 MPH THEN
DIMINISHING BY LATE MORNING INTO THE AFTERNOON AS SURFACE RIDGE
BUILDS OVERHEAD. THUS DIMINISHING WIND AND ABUNDANT SUNSHINE WILL
HELP OFFSET THE COOL TEMPS WITH AFTERNOON HIGHS ONLY IN THE
70S...ABOUT 5 TO 10 DEGS COOLER THAN NORMAL.
THU NIGHT...
A COOL NIGHT WITH SURFACE RIDGE OVER THE AREA ALONG WITH LIGHT
WINDS/MOSTLY CLEAR SKIES AND A DRY AIRMASS. THIS WILL SUPPORT LOWS
IN THE 50S REGIONWIDE. SIDED WITH THE COOLER MOS THAN THE WARMER 2
METER MODEL TEMPS.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
HIGHLIGHTS...
* SHOWERS/STORMS LATE SAT INTO SUN
* TEMPERATURES ABOUT AVERAGE FOR MID JULY
ON LARGER SCALE...MODELS CONTINUE TO ADVERTISE UPPER LOW ACROSS
NORTHERN CANADA RETROGRADING SOMEWHAT AS IT PHASES WITH SHORT WAVE
COMING OUT OF CANADIAN PRAIRIES. THIS SETS UP GENERAL SW-NE UPPER
FLOW ACROSS NEW ENGLAND...AS WE REMAIN ON NORTHERN EDGE OF
SUBTROPICAL RIDGE BUILDING OVER GULF COAST. THIS PATTERN SHOULD
RESULT IN AVERAGE TEMPERATURES FOR THE MIDDLE OF JULY AS HEAT AND
HUMIDITY IS SUPPRESSED TO OUR S...BUT ALSO OFFERS PERIODIC ROUNDS OF
SHOWERS AND THUNDERSTORMS.
ONE ITEM OF INTEREST IS POTENTIAL FOR AT LEAST SOME STRONG STORMS
SAT AS A RATHER POTENT SHORT WAVE ROTATES THROUGH SOUTHERN NEW
ENGLAND. MODELS FORECAST DECENT INSTABILITY /1500-2500 J/KG
DEPENDING ON YOUR MODEL OF CHOICE/ AND 0-6KM SHEAR /35-45KT/...
MAINLY DURING AFTERNOON AND EVENING. 12Z GFS SUGGESTS PRESENCE OF
ELEVATED MIXED LAYER /MID LEVEL LAPSE RATES AOA 6-8C/KM/ BUT TIMING
MAY BE FACTOR SINCE IT MOVES OFFSHORE SAT AFTERNOON. AS IS USUALLY
CASE TIMING MAY BE LIMITING FACTOR...ESPECIALLY IF ACTIVITY HOLDS
OFF UNTIL AFTER MAX HEATING.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /TONIGHT THRU THU NIGHT/...
THRU 00Z...SHOWERS AND T-STORMS AT 2 PM FROM NORTHEAST MA
EXTENDING SOUTHWEST INTO CT WILL SHIFT SOUTHWARD INTO RI AND
SOUTHEAST MA AROUND 20Z AND THEREAFTER. MAIN ISSUES WILL BE
TORRENTIAL DOWNPOURS AND LOCALIZED FLOODING. MAINLY VFR BUT
LOWERING TO MVFR IN SHOWERS AND T-STORMS. BY 00Z STORMS WILL BE
FOCUSED ACROSS THE SOUTH COAST OF MA AND RI.
AFTER 00Z...SHOWERS AND T-STORMS ALONG THE SOUTH COAST AT 00Z WILL
BE OFFSHORE BY 03Z WITH IMPROVING CONDITIONS FROM NW TO SE. GUSTY
NE WINDS 20 TO 30 KT TOWARD MORNING WITH HIGHEST WINDS OVER CAPE
COD AND THE ISLANDS.
THU...GUSTY NE WINDS 20 TO 30 KT IN THE MORNING DIMINISH TOWARD
15Z. VFR...DRY WEATHER AND GOOD VSBY.
THU NIGHT...VFR/LIGHT WINDS AND GOOD VSBY FOR MOST TERMINALS.
KBOS TERMINAL...HIGH FORECAST CONFIDENCE ON TRENDS IN TAF. STORMS
MOVE SOUTH OF LOGAN AIRSPACE 20Z/21Z.
KBDL TERMINAL...HIGH FORECAST CONFIDENCE ON TRENDS IN TAF. STORMS
MOVE SOUTH OF BRADLEY AIRSPACE 20Z/21Z.
OUTLOOK...FRIDAY THROUGH SUNDAY...
FRI...HIGH CONFIDENCE. VFR.
SAT...MODERATE CONFIDENCE. MVFR/IFR IN SCT SHOWERS/TSTMS...
ESPECIALLY LATER IN DAY.
SUN AND MON...MODERATE CONFIDENCE. VFR.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /TODAY THROUGH WEDNESDAY/...
***NORTHEAST WIND GUSTS OF 20 TO 30 KNOTS EXPECTED LATE THIS EVENING
AND INTO THE FIRST HALF OF THURSDAY***
TODAY...MODERATE TO HIGH CONFIDENCE. WEAK PRESSURE GRADIENT WILL
KEEP WINDS BELOW SMALL CRAFT ADVISORY THRESHOLDS. HOWEVER...SMALL
CRAFT ADVISORIES GO INTO EFFECT THIS MORNING FOR OUR SOUTHERN WATERS
FOR 3 TO 6 FOOT SOUTHERLY SWELL. BY LATE AFTERNOON AND EARLY
EVENING...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL LIKELY
AFFECT THE WATERS NEAR THE SOUTH COAST.
TONIGHT...MODERATE TO HIGH CONFIDENCE. SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS EXPECTED THIS EVENING ACROSS OUR SOUTHERN
WATERS. IN ADDITION...AREAS OF FOG MAY ALSO REDUCE VISIBILITIES
DURING THE FIRST HALF OF THE NIGHT. OTHERWISE...STRONG COLD FRONT
FOR JULY STANDARDS WILL BRING NORTHEAST WIND GUSTS OF 20 TO 30 KNOTS
BY LATE EVENING. SMALL CRAFT HEADLINES POSTED FOR ALL WATERS EXCEPT
BOSTON HARBOR AND NARR BAY.
OUTLOOK...FRIDAY THROUGH SUNDAY...
HIGH CONFIDENCE. WINDS AND SEAS BELOW SCA THROUGH PERIOD WITH WEAK
GRADIENT IN PLACE. MAIN CONCERN IS FOR SCATTERED SHOWERS AND
THUNDERSTORMS LATE SAT INTO SUN MORNING AS COLD FRONT PUSHES THROUGH
WATERS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR CTZ004.
MA...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR MAZ013-
016>022.
RI...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR RIZ001>007.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 4 PM EDT
THURSDAY FOR ANZ231>234-250-251.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT THURSDAY FOR ANZ235-237.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 8 PM EDT
THURSDAY FOR ANZ254.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THURSDAY FOR ANZ255-256.
&&
SYNOPSIS...NOCERA/JWD
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...
AVIATION...NOCERA/JWD
MARINE...NOCERA/JWDHazardous weather outlook, Jul 15, 10:43 AM EST, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1143 AM EDT WED JUL 15 2015
CTZ002-003-MAZ002>012-014-015-023-024-026-RIZ008-161545-
HARTFORD CT-TOLLAND CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-BLOCK ISLAND RI-
1143 AM EDT WED JUL 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
CTZ004-MAZ013-016>022-RIZ001>007-161545-
WINDHAM CT-WESTERN NORFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-
1143 AM EDT WED JUL 15 2015
...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...EASTERN
MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230>237-250-251-254>256-161545-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
1143 AM EDT WED JUL 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
In the hours before
Special weather statement, Jul 15, 11:24 AM EST, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1224 PM EDT WED JUL 15 2015
CTZ002-151715-
HARTFORD-
1224 PM EDT WED JUL 15 2015
...HEAVY DOWNPOURS LIKELY IN HARTFORD METRO AREA AROUND OR SOON
AFTER 1 PM...
AT 1221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A THUNDERSTORM NEAR CANTON...OR 12 MILES WEST OF WINDSOR...MOVING
SOUTHEAST AT 15 MPH. THIS STORM WAS PART OF A LARGER CLUSTER OF
SHOWERS AND THUNDERSTORMS THAT WILL LIKELY PRODUCE HEAVY DOWNPOURS
IN THE HARTFORD METRO AREA BETWEEN 1 AND 130 PM. LOCAL STREET
FLOODING MAY OCCUR.
LOCATIONS IMPACTED INCLUDE...
HARTFORD...WEST HARTFORD...BRISTOL...WINDSOR...SOUTH WINDSOR...
FARMINGTON...SIMSBURY...BLOOMFIELD...AVON...WINDSOR LOCKS...GRANBY...
EAST WINDSOR...CANTON...SOUTHWICK...BURLINGTON...EAST GRANBY AND
HARTLAND.
LAT...LON 4197 7299 4204 7286 4201 7281 4200 7281
4200 7280 4186 7256 4170 7292 4180 7298
4180 7296 4182 7294 4188 7295 4190 7291
4197 7289
TIME...MOT...LOC 1621Z 317DEG 11KT 4193 7290
THOMPSONSpecial weather statement, Jul 15, 3:08 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
408 PM EDT WED JUL 15 2015
CTZ004-152100-
WINDHAM-
408 PM EDT WED JUL 15 2015
...STRONG THUNDERSTORM IN CENTRAL WINDHAM COUNTY...
AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER WOODSTOCK...OR 18 MILES NORTHEAST OF
MANSFIELD...MOVING SOUTH AT 20 MPH.
HAIL UP TO THE SIZE OF DIMES CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WINDHAM...PLAINFIELD...KILLINGLY...PUTNAM...THOMPSON...BROOKLYN...
WOODSTOCK...CANTERBURY...POMFRET...CHAPLIN...HAMPTON...EASTFORD AND
SCOTLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4202 7202 4202 7190 4169 7187 4171 7215
TIME...MOT...LOC 2007Z 001DEG 19KT 4197 7197
KJC
Special weather statement, Jul 15, 4:16 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
516 PM EDT WED JUL 15 2015
RIZ003-004-006-152200-
WASHINGTON-EASTERN KENT-WESTERN KENT-
516 PM EDT WED JUL 15 2015
...SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL ACROSS
CENTRAL RHODE ISLAND...
AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ACROSS KENT COUNTY.
RAINFALL RATES EXCEEDING ONE INCH PER HOUR CAN BE EXPECTED IN THE
STRONGEST STORMS. AREAS OF URBAN AND POOR DRAINAGE STREET FLOODING
ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
WARWICK...COVENTRY...WEST WARWICK...NORTH KINGSTOWN...EAST
GREENWICH...EXETER AND WEST GREENWICH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. URBAN AND POOR
DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4162 7167 4173 7150 4173 7148 4169 7141
4169 7145 4167 7144 4167 7142 4156 7156
TIME...MOT...LOC 2112Z 239DEG 48KT 4170 7145
KJCFlood, Bristol
- When
- July 15, 4:40 PM EST to 5:40 PM EST
- Where
- Bristol County, 0.43 mi N of South to 0.52 mi N of South
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 41.686, -71.171
Manhole covers were popping off in the four corners area of Globe Street due to flooding.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Dakota, July 15, 2015$155,000 · 1.75 in hail · 12 events
- Flooding and Heavy Rain in Iowa, July 15 to 17, 2015$200,000 · 6 events
- Hail and Damaging Winds in Kansas, July 15, 2015$150,000 · 1 in hail · 3 events
- Hail and Damaging Wind in Nebraska, July 15, 2015$115,000 · 1.5 in hail · 2 events
- Damaging Winds in Mississippi, July 15, 2015$38,000 · 55 kt wind · 5 events
- Flash Flooding in Iowa, July 15 to 16, 2015$25,000 · 2 events
- Damaging Winds and Lightning Strike in Georgia, July 15, 2015$15,000 · 50 kt wind · 10 events
- Flood in Kentucky, July 15 to 23, 2015$20,000 · 1 event
- Flash Flooding and Hail in Missouri, July 15 to 16, 201578 kt wind · 12 events
- Hail and Damaging Winds in Kansas, July 15, 20151.75 in hail · 11 events
- Flash Flooding and Flooding in New Jersey, July 15 to 18, 201511 events
- Damaging Winds in Alabama, July 15, 201560 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592758.